Erythroderma and Chronic Lichenification Due to Metformin

  • Javier Moreno Díaz Internal Medicine Department, University Hospital Miguel Servet, Zaragoza, Spain
  • Jose Miguel García Bruñén Internal Medicine Department, University Hospital Miguel Servet, Zaragoza, Spain
  • Rocío Bermúdez Cameo Pathological Anatomy Department, University Hospital Miguel Servet, Zaragoza, Spain
  • Ana Martínez González Rehabilitation Department, Hospital of Barbastro, Huesca, Spain

Keywords

Metformin, erythroderma, lichenification, pruritus

Abstract

We present the case of a 62-year-old man with a 4-year history of pruritus and erythroderma. The patient had been taking metformin for 5 years, so after contact allergies, contact with toxic products, and autoimmune diseases were ruled out, the condition was treated as erythroderma secondary to metformin. A skin biopsy subsequently confirmed the diagnosis and lichenification of some areas of the patient's skin.

References

  • Li J, Zheng HY. Erythroderma: a clinical and prognostic study. Dermatology 2012;225:154–162.

  • Akhyani M, Ghodsi ZS, Toosi S, Dabbaghian H. Erythroderma: a clinical study of 97 cases. BMC Dermatol 2005;5:5.

  • Rothe MJ, Bernstein ML, Grant-Kels JM. Life-threatening erythroderma: diagnosing and treating the "red man". Clin Dermatol 2005;23:206–217.

  • Ramírez-Bellver JL, Lopez J, Macias E, Fuertes L, Andres I, Alegria V, et al. Metformin-induced generalized fixed drug eruption with cutaneous hemophagocytosis. Am J Dermatopathol 2017;39(6):471–475.

  • Koca R, Altinyazar HC, Yenidünya S, Tekin NS. Psoriasiform drug eruption associated with metformin hydrochloride: a case report. Dermatol Online J 2003;9(3):11.
  • Published: 2019-05-29

    Issue: Vol 6 No 6 (view)

    Section: Articles

    How to cite:
    Moreno Díaz, J., García Bruñén, J. M., Bermúdez Cameo, R., & Martínez González, A. (2019). Erythroderma and Chronic Lichenification Due to Metformin. European Journal of Case Reports in Internal Medicine, 6(6). https://doi.org/https://doi.org/10.12890/2019_001119